Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 147, NWS Albuquerque, NM

July 9, 2007Guadalupe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 9, 2007, 2:15 PM MDT for Guadalupe County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2007, 2:15 PM MDT (20:15 UTC)
Expired
Jul 9, 2007, 3:15 PM MDT
In force
60 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Guadalupe County, NM

The radar

The Cannon AFB radar (KFDX), 148 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
2876 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 092015
SVRABQ
NMC019-092115-
/O.NEW.KABQ.SV.W.0147.070709T2015Z-070709T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 315 PM MDT

* AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MILAGRO...OR ABOUT 28 MILES NORTH OF VAUGHN...AND MOVING 
  SOUTHEAST AT 15 MPH. THIS STORM WILL IMPACT I-40 NEAR MILAGRO EXIT. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILAGRO AROUND 225 PM MDT...
  PINTADA AROUND 250 PM MDT...

LAT...LON 3514 10527 3491 10527 3472 10509 3500 10500

$$

44
1 follow-up statement
000 
WWUS55 KABQ 092043
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT MON JUL 9 2007

NMC019-092115-
/O.CON.KABQ.SV.W.0147.000000T0000Z-070709T2115Z/
GUADALUPE-
243 PM MDT MON JUL 9 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
GUADALUPE COUNTY UNTIL 315 PM MDT...

AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PINTADA...OR ABOUT 19 MILES NORTH OF VAUGHN...MOVING
SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINTADA AROUND 250 PM MDT...

LAT...LON 3498 10521 3478 10523 3460 10497 3494 10495

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:55 AM MDT, 11 hours 20 minutes earlier.

Area forecast discussion, Jul 9, 2:55 AM MDT, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 AM MDT MON JUL 9 2007

.DISCUSSION...MODELS STILL INDICATE LONG WAVE UPPER TROUGH TO BE
CARVED OUT OVER EASTERN US/CANADA THIS WEEK.  WHILE SW US UPPER HIGH
DOES NOT APPEAR TO MOVE MUCH AS A RESULT...THE RIDGE WILL SHARPEN
WITH COLD FRONTS DIVING SOUTH AROUND ITS EASTERN PERIPHERY PROVIDING
GREATER IMPACT IN NEW MEXICO WITH STRONGER CONVECTION IN THE
EAST...WHICH IN TURN SHOULD PRODUCE EASTERLY WINDS THROUGH GAPS IN
THE CENTRAL MOUNTAIN CHAIN AND ALLOW MOISTURE AND HENCE CONVECTION
TO GARNER A BETTER FOOTHOLD DURING THE HEAT OF THE DAY ACROSS THE
WEST.

FOR TODAY...A SIMILAR SCENARIO TO SUNDAY IS EXPECTED WITH SOME 100
DEGREE LOCATIONS IN THE WEST AND PERHAPS AN ISOLATED DRY
THUNDERSTORM.  WITH NW-SE WINDS ALOFT...STORMS THAT FIRE OVER THE
SANGRES WILL DRIFT INTO NE AND EC NEW MEXICO THIS EVENING. ONE OR
TWO OF THESE STORMS COULD BE ON THE STRONG TO MARGINALLY SEVERE SIDE.
EXPECT A MODEST CANYON WIND THIS EVENING IN THE RIO GRANDE VALLEY
FROM THIS CONVECTION.

CHANGES SHOULD BECOME MORE APPARENT TUESDAY AND PERSIST FOR MUCH OF
THE WORK WEEK WITH DAILY CROPS OF THUNDERSTORMS ACROSS THE CENTRAL
MOUNTAIN CHAIN AND EASTERN PLAINS PRODUCING GAP WINDS AND FUELING
THUNDERSTORMS FARTHER WEST EACH DAY.  IN ADDITION...UPPER LEVEL
WINDS WILL BECOME MORE NE-SW WHICH WILL FURTHER ENHANCE CHANCES FOR
STORMS TO MOVE INTO WESTERN VALLEYS.  AS A RESULT OF THE
ADDITIONALLY SUPPLIED MOISTURE...HIGH TEMPERATURES WILL MODERATE
DOWN TO MORE SEASONAL LEVELS AS THE DAYS PROGRESS.  MODELS INDICATE
PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES AT TIMES DURING THE
MIDDLE OF THE WEEK ACROSS THE EAST SO HEAVY RAIN AND FLOODING COULD
BECOME A REALITY IN ADDITION TO THE CONTINUED RISK OF MARGINALLY
SEVERE HAIL OR DAMAGING WINDS.  ACTUALLY THE BEST CHANCE FOR SEVERE
STORMS MAY COME BY WEEKS END IN THE EAST AS THE GRADIENT BETWEEN THE
RIDGE AND TROUGH STEEPENS PROVIDING INCREASED SPEED SHEAR...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 101  59 101  64 /   0   0   0  10
GALLUP..........................  94  52  96  57 /   0   0   0  10
GRANTS..........................  94  55  94  59 /   0   0   0  10
GLENWOOD........................  93  59  95  60 /   5  10   5  10
CHAMA...........................  83  46  86  49 /  10  10  10  10
LOS ALAMOS......................  91  57  91  59 /  10  10  10  10
RED RIVER.......................  75  41  79  48 /  20  10  30  20
TAOS............................  89  50  89  54 /  10  10  20  20
SANTA FE........................  92  57  92  58 /  10  10  10  20
SANTA FE AIRPORT................  95  59  94  61 /   5  10   5  10
ESPANOLA........................  95  59  96  62 /  10  10  10  10
ALBUQUERQUE HEIGHTS.............  98  69  97  70 /   5   5   5  10
ALBUQUERQUE VALLEY..............  99  67  98  69 /   5   5   5  10
ALBUQUERQUE FOOTHILLS...........  95  65  95  67 /   5   5   5  10
ALBUQUERQUE WEST MESA...........  99  64  99  68 /   5   5   5  10
SOCORRO.........................  96  65  97  65 /   0  10   0  20
SANDIA PARK/CEDAR CREST.........  92  57  87  56 /  10  10  10  20
MORIARTY/ESTANCIA...............  89  58  91  60 /  10  10  10  20
CARRIZOZO.......................  93  60  94  64 /  10  10  10  20
RUIDOSO.........................  83  54  85  56 /  10  20  10  30
RATON...........................  88  52  87  56 /  30  20  20  30
LAS VEGAS.......................  85  52  85  54 /  20  20  10  30
ROY.............................  90  59  87  61 /  30  30  20  40
CLAYTON.........................  92  62  89  63 /  20  30  20  30
SANTA ROSA......................  94  61  94  64 /  20  30  10  40
TUCUMCARI.......................  97  67  96  68 /  20  30  10  40
FORT SUMNER.....................  97  66  95  67 /  10  30  10  40
CLOVIS..........................  93  66  94  67 /  10  30  10  40
PORTALES........................  94  67  94  68 /  10  30  10  40
ROSWELL.........................  97  69  99  70 /  10  20  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Jul 9, 5:48 AM MDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 AM MDT MON JUL 9 2007

NMZ001>021-026-101200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
548 AM MDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON
OR EARLY THIS EVENING ACROSS PORTIONS OF THE EASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EACH AFTERNOON AND
EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
EASTWARD ACROSS THE PLAINS...WITH THE NORTHEAST MOST FAVORED
TUESDAY AND WEDNESDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREATS. IN ADDITION...SOME OF THE STORMS MAY PRODUCE HEAVY RAIN
WHICH COULD LEAD TO FLOODING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS EASTERN NEW MEXICO
EACH AFTERNOON OR EVENING THIS WEEK.

19

In the hours before

Special weather statement, Jul 9, 2:07 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT MON JUL 9 2007

NMZ011-012-092045-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
207 PM MDT MON JUL 9 2007

...STRONG THUNDERSTORMS ENTERING GUADALUPE COUNTY FROM THE WEST...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF ANTON
CHICO. MOVEMENT WAS SOUTHEAST AT 10 MPH. THIS STORM WILL CROSS I-40
FROM MILE MARKERS 234 TO 243...THE MILAGRO EXIT UNTIL AROUND 300 PM.

ANOTHER STRONG THUNDERSTORM WILL PRODUCE SIMILAR WEATHER AS IT
REACHES VAUGHN FROM 230 TO 300 PM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO...FLYING C
RANCH...PINTADO AND VAUGHN.

THESE STORMS ARE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:53 PM MDTSevere Thunderstorm WarningABQColfax67 min
Jul 9, 3:13 PM MDTSevere Thunderstorm WarningABQLincoln62 min
Jul 9, 3:15 PM MDTSevere Thunderstorm WarningABQGuadalupe60 min
Jul 9, 3:55 PM MDTSevere Thunderstorm WarningABQDe Baca65 min
Jul 9, 4:26 PM MDTSevere Thunderstorm WarningABQColfax52 min
Jul 9, 4:51 PM MDTSevere Thunderstorm WarningABQCurry40 min
Jul 9, 5:14 PM MDTSevere Thunderstorm WarningABQRoosevelt57 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.